Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 30, 2021, 7:00 PM CDT for Chilton County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 30, 2021, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WWUS84 KBMX 010000
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
700 PM CDT Wed Jun 30 2021
ALZ035-036-010030-
Chilton AL-Coosa AL-
700 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND WEST
CENTRAL COOSA COUNTIES UNTIL 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mitchell Lake, or 7 miles northeast of Clanton. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clanton, Mitchell Lake, Gap Of The Mountain, Higgins Ferry Park, Lay
Lake Dam, Lay Lake, Lomax, Paint Creek, I 65 Rest Area and Cooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lay Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3299 8647 3282 8642 3276 8659 3285 8668
3301 8669
TIME...MOT...LOC 2359Z 081DEG 3KT 3290 8652
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:19 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 30, 6:19 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 619 PM CDT Wed Jun 30 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 1205 PM CDT Wed Jun 30 2021/ Through Thursday. No major changes were made to the overall short-term forecast, as Central Alabama will remain in the weak southeasterly flow pattern over the next couple of days. The old MCV that triggered the convection in our area yesterday currently resides over northern Mississippi and western Tennessee. That feature is triggering scattered to numerous showers and storms for those areas. Meanwhile, diurnal convection is starting to pop up across far southeastern Alabama and southern Georgia. Best rain chances will remain in those areas through the afternoon and early evening hours with deep tropical moisture in place. Additional seabreeze and mesoscale boundary interactions will help to increase coverage for our southeast counties as well. We'll have to see how far north and west some of the outflow boundaries are allowed to move, as that will dictate the forecast for later this afternoon and evening across the rest of Central Alabama. For now, scattered showers and storms can be expected for the rest of the forecast area, diminishing after sunset. Some patchy fog is being advertised on some of the high-res guidance across the northern half of Central Alabama within river and valley locations. Based on the fact we observed fog in those same areas this morning, patchy fog has been added into the forecast in the hours just leading up to sunrise Thursday morning. The day on Thursday will finally feature a change in the weather pattern as the deep longwave trough dives southward, sending a surface cold front in our direction. Surface flow will start turning more southerly and then southwesterly with time throughout the day, with scattered convection developing during the afternoon. We could actually see rain chances highest in both the far north with the front approaching and the far south with storms moving northward from the Gulf Coast. More scattered development can be expected along the I-20 corridor. 56/GDG .LONG TERM... /Updated at 0257 PM CDT Wed Jun 30 2021/ Thursday night through Wednesday. A cold front will move into North Alabama Thursday night, bringing showers and storms Friday morning across our northern half. This widespread activity will shift southward through the afternoon, followed by a push of cooler and drier air Friday night through Sunday particularly across the northern half. Any isolated or scattered convection should be confined to the southern counties on Saturday and Sunday near the stalled front. Southerly flow is expected to take shape on Monday with higher moisture content returning northward. This should lead to an increase in rain chances through at least Wednesday. 87/Grantham && .AVIATION... 00Z TAF Discussion. Main aviation impacts from weather are most likely to come in the first one to two hours of the 00z TAF forecast cycle. Diurnal convection is still going pretty well, and should take a couple hours to dissipate. ANB and ASN are closest to the ongoing storms...will need to watch BHM, EET, and MGM for possible updates should convective cells start to come their way. Overnight, there's bound to be some light fog and stratus developing. Computer model guidance suggests the best chance of this will be around TOI, and will include an early morning ceiling restriction there for this possibility. Otherwise, the forecast largely resembles a typical summertime pattern for central Alabama. /61/ && .FIRE WEATHER... Scattered mainly afternoon and evening showers and thunderstorms are expected through Thursday. An approaching cold front will support more numerous to widespread rain late Thursday night into Friday. The front is forecast to stall out over south Alabama on Saturday. Relative humidity values will remain above 50 percent through Friday, dropping into the 40 to 50 percent range Saturday and Sunday afternoons. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 69 81 63 / 30 50 70 90 20 Anniston 71 88 71 80 66 / 30 40 60 90 30 Birmingham 71 89 71 81 66 / 30 40 60 90 30 Tuscaloosa 71 90 72 82 67 / 30 40 50 90 30 Calera 71 88 72 81 68 / 30 30 50 90 40 Auburn 70 86 71 82 68 / 40 50 30 90 60 Montgomery 71 90 72 86 71 / 50 50 20 90 60 Troy 70 88 71 86 71 / 50 60 20 90 70 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 30, 3:20 AM CDT, 15 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 320 AM CDT Wed Jun 30 2021 ALZ011>015-017>050-011130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 320 AM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 30, 6:18 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
618 PM CDT Wed Jun 30 2021
ALZ028-302345-
Clay AL-
618 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY COUNTY UNTIL
645 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm over
Barfield, or near Lineville, moving southwest at 10 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lineville and Barfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3346 8571 3338 8566 3329 8578 3335 8588
3344 8585
TIME...MOT...LOC 2318Z 062DEG 7KT 3340 8574
40/SizemoreSpecial weather statement, Jun 30, 6:23 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
623 PM CDT Wed Jun 30 2021
ALZ037-043-010000-
Tallapoosa AL-Elmore AL-
623 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELMORE AND
SOUTHWESTERN TALLAPOOSA COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Martin Dam, or 8 miles north of Tallassee, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eclectic, Southern Lake Martin, Kowaliga Bridge, Martin Dam, Western
Lake Martin and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Martin, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3260 8582 3257 8605 3275 8604 3276 8601
3272 8582
TIME...MOT...LOC 2323Z 089DEG 10KT 3266 8592
40/SizemoreSpecial weather statement, Jun 30, 7:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
700 PM CDT Wed Jun 30 2021
ALZ035-036-010030-
Chilton AL-Coosa AL-
700 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON AND WEST
CENTRAL COOSA COUNTIES UNTIL 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mitchell Lake, or 7 miles northeast of Clanton. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clanton, Mitchell Lake, Gap Of The Mountain, Higgins Ferry Park, Lay
Lake Dam, Lay Lake, Lomax, Paint Creek, I 65 Rest Area and Cooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lay Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3299 8647 3282 8642 3276 8659 3285 8668
3301 8669
TIME...MOT...LOC 2359Z 081DEG 3KT 3290 8652
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:34 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 116 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.